MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; MULTIFOCAL INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; MULTIFOCAL INTRAOCULAR LENS
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 09/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was implanted in the patient's ocular sinister (left eye) and explanted during a separate secondary surgical procedure due to complaints of not correcting patient's vision well.Visual acuities provided as 20/60 sc (without correction) and 20/30 cc (with correction).Patient indicated that they cannot read well as vision is very blurry.The iol was replaced with a different model lens of the same diopter size.There was no patient injury reported.Through follow-up additional information was received confirming that no additional surgical intervention was required.Patient outcome 1 day post-procedure was reported as excellent with visual acuity readings 20/30 sc (without correction).No further information is available.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation could not be performed since, at the time of this investigation, the product had not been received.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed that one (01) additional complaint folder was found as part of this production order (po) number.Complaint was voided and based on the complaint history review (chr) results, no escalation was required.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
MULTIFOCAL INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e. st. andrew place
santa ana, CA 92705
7142478552
MDR Report Key12708548
Report Number2020664-2021-07877
Device Sequence Number13842491
Product Code MJP
UDI-Device Identifier05050474751149
UDI-Public(01)05050474751149(17)240405
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/05/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date12/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DFW150 CARTRIDGE, LOT UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceWhite